Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 29, 2011, 10:54 AM CDT for Clinton County, Scott County, Iowa; Carroll County, Rock Island County, Whiteside County, Illinois. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 10:54 AM CDT (15:54 UTC)
- Expired
- May 29, 2011, 12:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Scott County, IA, Carroll County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 28 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 11:10 AM CDT | TSTM WND DMG | Clinton, IA | LOTS OF BRANCHES DOWN IN CLINTON. |
| May 29, 11:13 AM CDT | TSTM WND GST 60 | Erie, IL | TORRENTIAL RAIN AND PEA HAIL ALSO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 8:53 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:55 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 29, 5:55 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 AM CDT SUN MAY 29 2011
.UPDATE...
FOG HAS CONTINUED TO EXPAND AND THICKEN. WITH WIDESPREAD VISBYS
AT OR BELOW 1/4SM...HAVE ISSUED A DENSE FOG ADVISORY OVER ALL BUT
THE FAR SOUTH TO SOUTHWEST TIER OF COUNTIES RUNNING TIL 9 AM.
OTHERWISE...MONITORING LARGE AREA OF SCATTERED THUNDERSTORMS
ACROSS SOUTHEAST NEB AND SW IA OCCURRING ON EDGE OF STEEPER MID
LEVEL LAPSE RATES AND NOSE OF 50 KT JET AT 850 MB. THESE HAVE
SHOWN A TREND OF BECOMING BETTER ORGANIZED...FROM INITIAL NUMEROUS
SCATTERED CELLS IN IN SE NEB...INTO MORE OF A MCS OVER THE PAST
HOUR. AT THE PRESENT RATE...THUNDERSTORMS SHOULD REACH THE
WESTERN AND SW FORECAST AREA COUNTIES AROUND 730 AM.
&&
.AVIATION...
VLIFR CONDITIONS HAVE BECOME WIDESPREAD. AT 10Z ALL TAF SITES WERE
BOTTOMING OUT AT 1/4SM AND VV001. THESE CONDITIONS WILL ONLY
SLOWLY IMPROVE OVER THE NEXT SEVERAL HOURS. AT THE SAME
TIME...A COMPLEX OF THUNDERSTORMS OVER SW AND CENTRAL IA WILL
OVERSPREAD THE AREA. MORE PRECISE TIMING OF THUNDERSTORMS WILL BE
OUT IN 12Z FORECASTS. OVERALL TRENDS WITH TIMING OF THE ADVANCING
WARM FRONT SUGGEST CONDITIONS WILL IMPROVE TO IFR ROUGHLY BY
18Z...THEN MVFR BY MID TO LATE AFTERNOON. VFR CONDITIONS WILL THEN
PREVAIL TONIGHT INTO MONDAY MORNING WITH SURFACE WINDS BECOMING
SOUTH AROUND 10 TO 15KTS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BUREAU-
CARROLL-HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK
ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
SHEETSHazardous weather outlook, May 29, 4:41 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 AM CDT SUN MAY 29 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 441 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT DENSE FOG WITH VISIBILITIES BELOW A QUARTER MILE AT TIMES WILL AFFECT PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS UNTIL MID MORNING. THUNDERSTORMS ARE LIKELY TODAY AS A WARM FRONT LIFTS NORTH THROUGH THE REGION AND THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA EARLY THIS MORNING. THE PRIMARY RISK FROM THESE STORMS WILL BE LARGE HAIL AND HEAVY DOWNPOURS. ADDITIONAL STORMS WILL BE POSSIBLE FROM LATE MORNING THROUGH THE AFTERNOON...MAINLY NORTH OF A LINE FROM FAIRFIELD TO MONMOUTH. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDEX VALUES OF 90 TO 95 DEGREES ARE LIKELY ACROSS MUCH OF THE OUTLOOK AREA ON MONDAY. IN ADDITION... WINDY CONDITIONS ARE LIKELY MONDAY AFTERNOON. A FEW LOCATIONS WEST OF THE MISSISSIPPI RIVER COULD SEE WINDS SUSTAINED FROM THE SOUTH AT NEAR 30 MPH AT TIMES... WITH GUSTS TO AROUND 40 MPH POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY WITH THE PASSAGE OF A WEAK COLD FRONT. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. PERIODIC CHANCES OF THUNDERSTORMS WILL RETURN THE LATTER HALF OF THE WEEK INTO NEXT WEEKEND. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SHEETS/MCCLURE
In the hours before
Local storm report, May 29, 10:32 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1032 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
05/29/2011 M0.25 INCH VAN BUREN IA TRAINED SPOTTER
1028 AM TSTM WND DMG WHEATLAND 41.83N 90.84W
05/29/2011 CLINTON IA PUBLIC
18 INCH DIAMETER TREE BLOWN DOWN
1028 AM TSTM WND GST WHEATLAND 41.83N 90.84W
05/29/2011 E70 MPH CLINTON IA TRAINED SPOTTER
&&
TASLocal storm report, May 29, 10:33 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM HEAVY RAIN WNW PARNELL 41.58N 92.01W
05/29/2011 M1.10 INCH IOWA IA TRAINED SPOTTER
RAINFALL OF 1.10 INCHES IN PAST HOUR. SOME STREETS
FLOODED.
&&
HAASELocal storm report, May 29, 10:41 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL 3 SW FARMINGTON 40.61N 91.78W
05/29/2011 E0.75 INCH CLARK MO TRAINED SPOTTER
&&
HAASELocal storm report, May 29, 10:46 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM TSTM WND GST DAVENPORT 41.56N 90.60W
05/29/2011 M51 MPH SCOTT IA ASOS
1045 AM HAIL SSE WAYLAND 40.39N 91.58W
05/29/2011 E0.50 INCH CLARK MO TRAINED SPOTTER
1041 AM HEAVY RAIN SW KEOSAUQUA 40.73N 91.97W
05/29/2011 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL SO FAR
&&
TASLocal storm report, May 29, 10:47 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1047 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM TSTM WND GST PARK VIEW 41.69N 90.54W
05/29/2011 M65 MPH SCOTT IA TRAINED SPOTTER
&&
HAASELocal storm report, May 29, 10:51 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1051 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL KAHOKA 40.42N 91.72W
05/29/2011 M0.88 INCH CLARK MO LAW ENFORCEMENT
NICKEL SIZE HAIL.
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:05 AM CDT | Dense Fog Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 13 more | 4 hr |
| May 29, 8:37 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 53 min |
| May 29, 9:18 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Johnson, Lee, Louisa and 3 more | 57 min |
| May 29, 9:32 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Jones, Linn | 58 min |
| May 29, 9:55 AM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 65 min |
| May 29, 9:58 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Des Moines, Louisa, Muscatine, Scott | 62 min |
| May 29, 10:15 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 60 min |
| May 29, 10:26 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Scott | 64 min |
| May 29, 10:33 AM CDT | Severe Thunderstorm Warning | DVN | Scott | 57 min |
| May 29, 2:38 PM CDT | River Flood Warning | DVN | Johnson, Washington | 31 hr |
| May 29, 3:06 PM CDT | River Flood Warning | DVN | Lee | 38 hr |
| May 29, 10:12 AM CDT | Flash Flood Warning | DVN | Bureau, Henry, Mercer | 4 hr |
| May 29, 11:03 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough, Warren | 34 min |
| May 29, 11:17 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 43 min |
| May 29, 2:38 PM CDT | River Flood Warning | DVN | Henry, Rock Island | 4 days |
| May 29, 2:38 PM CDT | River Flood Warning | DVN | Henry, Rock Island | 51 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.